Alert archive / Iowa / Winter Storm Warnings in 2015
Winter Storm Warning 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this winter storm warning at Feb 24, 2015, 2:55 PM CST for Buena Vista County, Clay County, Dickinson County, Iowa. It took effect at Feb 25, 2015, 3:00 AM CST. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2015, 2:55 PM CST (20:55 UTC)
- In effect from
- Feb 25, 2015, 3:00 AM CST
- Expired
- Feb 25, 2015, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Sioux Falls, SD
Counties Buena Vista County, IA, Clay County, IA, Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 140 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 25, 11:00 AM CST | SNOW 3 | Spencer, IA | |
| Feb 25, 1:35 PM CST | SNOW 6.5 | Spirit Lake, IA | |
| Feb 25, 1:40 PM CST | SNOW 4 | Spencer, IA | |
| Feb 25, 1:40 PM CST | SNOW 4 | Storm Lake, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
577 WWUS43 KFSD 242055 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 255 PM CST TUE FEB 24 2015 IAZ003-014-022-250500- /O.NEW.KFSD.WS.W.0003.150225T0900Z-150226T0000Z/ DICKINSON-CLAY IA-BUENA VISTA- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...STORM LAKE 255 PM CST TUE FEB 24 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY. * TIMING...SNOW IS EXPECTED TO DEVELOP AFTER MIDNIGHT AND BECOME HEAVY AT TIMES ON WEDNESDAY MORNING. SNOW WILL GRADUALLY TAPER OFF ON WEDNESDAY AFTERNOON. * ACCUMULATIONS...5 TO 7 INCHES IS EXPECTED. * WIND AND VISIBILITY...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH ON WEDNESDAY AFTERNOON. THIS MAY PRODUCE DRIFTING SNOW ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ001-002-012-013-020-021-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ039-040-055-056-062-067-071-250500- /O.NEW.KFSD.WW.Y.0007.150225T0600Z-150225T2100Z/ LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-DAKOTA-KINGSBURY-BROOKINGS-LAKE-MOODY-MINNEHAHA-LINCOLN SD- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... SOUTH SIOUX CITY...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS...CANTON...LENNOX... TEA...HARRISBURG...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 255 PM CST TUE FEB 24 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WINTER WEATHER ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST WEDNESDAY. * TIMING...SNOW IS EXPECTED TO DEVELOP AROUND MIDNIGHT WEST OF INTERSTATE 29 AND MOVE INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA AFTER MIDNIGHT. SNOWFALL IS EXPECTED TO BE HEAVIEST AROUND THE MORNING COMMUTE. SNOW WILL TAPER OFF DURING THE AFTERNOON ACROSS THE AREA. * ACCUMULATIONS...SNOWFALL WILL RANGE FROM AROUND 2 INCHES NEAR SIOUX CITY TO NEAR 6 INCHES AROUND CHEROKEE AND JACKSON. * WIND AND VISIBILITY...NORTHEAST WINDS OF 15 TO 25 MPH ARE EXPECTED ON WEDNESDAY AFTERNOON. THIS MAY PRODUCE DRIFTING SNOW...ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
226 WWUS43 KFSD 250317 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 917 PM CST TUE FEB 24 2015 IAZ003-014-022-251130- /O.CON.KFSD.WS.W.0003.150225T0900Z-150226T0000Z/ DICKINSON-CLAY IA-BUENA VISTA- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...STORM LAKE 917 PM CST TUE FEB 24 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... * TIMING...SNOW IS EXPECTED TO DEVELOP AFTER 2 AM AND BECOME HEAVY AT TIMES WEDNESDAY MORNING. SNOW WILL GRADUALLY TAPER OFF WEDNESDAY AFTERNOON. * ACCUMULATIONS...5 TO 7 INCHES IS EXPECTED. * WIND AND VISIBILITY...NORTHEAST TO NORTH WINDS WILL INCREASE TO 15 TO 25 MPH LATE WEDNESDAY AFTERNOON. THIS MAY PRODUCE DRIFTING SNOW ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ001-002-012-013-020-021-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ039-040-055-056-062-067-071-251130- /O.CON.KFSD.WW.Y.0007.150225T0600Z-150225T2100Z/ LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-DAKOTA-KINGSBURY-BROOKINGS-LAKE-MOODY-MINNEHAHA-LINCOLN SD- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... SOUTH SIOUX CITY...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS...CANTON...LENNOX... TEA...HARRISBURG...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 917 PM CST TUE FEB 24 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST WEDNESDAY... * TIMING...SNOW IS EXPECTED TO MOVE INTO AREAS WEST OF INTERSTATE 29 SHORTLY AFTER MIDNIGHT...AND MOVE INTO NORTHWEST IOWA AND SOUTHWEST MINNESOTA THROUGH THE EARLY MORNING HOURS. SNOWFALL IS EXPECTED TO BE HEAVIEST AROUND THE MORNING COMMUTE. SNOW WILL TAPER OFF DURING THE AFTERNOON ACROSS THE AREA. * ACCUMULATIONS...SNOWFALL WILL RANGE FROM AROUND 2 INCHES NEAR SIOUX CITY TO NEAR 6 INCHES AROUND SIBLEY IOWA AND JACKSON MINNESOTA. * WIND AND VISIBILITY...NORTHEAST TO NORTH WINDS OF 15 TO 25 MPH ARE EXPECTED WEDNESDAY AFTERNOON. THIS MAY PRODUCE DRIFTING SNOW...ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
560 WWUS43 KFSD 251033 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 433 AM CST WED FEB 25 2015 IAZ003-014-022-251845- /O.CON.KFSD.WS.W.0003.000000T0000Z-150226T0000Z/ DICKINSON-CLAY IA-BUENA VISTA- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...STORM LAKE 433 AM CST WED FEB 25 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW IS EXPECTED TO DEVELOP IN THE PRE DAWN HOURS... AND BECOME HEAVY AT TIMES THIS MORNING. SNOW WILL GRADUALLY TAPER OFF WEDNESDAY AFTERNOON. * ACCUMULATIONS...5 TO 8 INCHES IS EXPECTED. * WIND AND VISIBILITY...DURING TIME OF HEAVIER SNOWFALL... VISIBILITY WILL DROP TO A HALF MILE OR LESS. WINDS WILL GRADUALLY SHIFT AROUND TO NORTHEAST TO NORTH THIS AFTERNOON AND INCREASE TO 15 TO 30 MPH. THIS WILL PRODUCE CONSIDERABLE DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ001-002-012-013-020-021-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ014-SDZ039-040-055-056-062-067-071-251845- /O.CON.KFSD.WW.Y.0007.000000T0000Z-150225T2100Z/ LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-DAKOTA-KINGSBURY-BROOKINGS-LAKE-MOODY-MINNEHAHA-LINCOLN SD- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... SOUTH SIOUX CITY...DE SMET...ARLINGTON...LAKE PRESTON... BROOKINGS...MADISON...FLANDREAU...SIOUX FALLS...CANTON...LENNOX... TEA...HARRISBURG...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 433 AM CST WED FEB 25 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...SNOW WILL CONTINUE TO BECOME MORE WIDESPREAD IN THE EARLY MORNING HOURS...INCREASING BY AFTER DAYBREAK IN AREAS TOWARD THE LOWER MISSOURI RIVER VALLEY. THE HEAVIEST BANDING OF SNOWFALL IS EXPECTED THROUGH THE EARLY TO MID MORNING FROM EAST CENTRAL SOUTH DAKOTA FROM AROUND SIOUX FALLS NORTHWARD...LASTING THROUGH MIDDAY IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SNOW WILL TAPER OFF DURING THE AFTERNOON ACROSS THE AREA. * ACCUMULATIONS...SNOWFALL WILL RANGE FROM AN INCH OR TWO NEAR SIOUX CITY TO NEAR 6 INCHES AROUND SIBLEY IOWA AND JACKSON MINNESOTA. * WIND AND VISIBILITY...EAST WINDS THIS MORNING WILL GRADUALLY SHIFT AROUND BY AFTERNOON TO NORTHEAST TO NORTH...AND INCREASE TO 15 TO 30 MPH. THIS MAY PRODUCE DRIFTING SNOW...ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
950 WWUS43 KFSD 251232 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 632 AM CST WED FEB 25 2015 NEZ014-SDZ071-251345- /O.CAN.KFSD.WW.Y.0007.000000T0000Z-150225T2100Z/ DAKOTA-UNION- INCLUDING THE CITIES OF...SOUTH SIOUX CITY...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 632 AM CST WED FEB 25 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. PERIODS OF LIGHT SNOWFALL WILL CONTINUE FALL THROUGH MIDDAY...HOWEVER AMOUNTS WILL REMAIN BELOW ADVISORY LEVELS. UP TO 2 INCHES OF ACCUMULATION IS EXPECTED. $$ IAZ003-014-022-252045- /O.CON.KFSD.WS.W.0003.000000T0000Z-150226T0000Z/ DICKINSON-CLAY IA-BUENA VISTA- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...STORM LAKE 632 AM CST WED FEB 25 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW IS EXPECTED TO SPREAD ACROSS THE AREA...AND BECOME HEAVY AT TIMES THIS MORNING. SNOW WILL GRADUALLY TAPER OFF THIS AFTERNOON. * ACCUMULATIONS...5 TO 8 INCHES IS EXPECTED. * WIND AND VISIBILITY...DURING TIME OF HEAVIER SNOWFALL... VISIBILITY WILL DROP TO A HALF MILE OR LESS. WINDS WILL GRADUALLY SHIFT AROUND TO NORTHEAST TO NORTH THIS AFTERNOON AND INCREASE TO 15 TO 30 MPH. THIS WILL PRODUCE CONSIDERABLE DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ001-002-012-013-020-021-031-032-MNZ071-072-080-081-089-090-097- 098-SDZ039-040-055-056-062-067-252045- /O.CON.KFSD.WW.Y.0007.000000T0000Z-150225T2100Z/ LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-CHEROKEE-WOODBURY-IDA- LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE- ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY-MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG 632 AM CST WED FEB 25 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...OCCASIONAL LIGHT TO MODERATE SNOW WILL CONTINUE TRACK THROUGH THE AREA. THE HEAVIEST BANDING OF SNOWFALL IS EXPECTED THROUGH MID MORNING FROM EAST CENTRAL SOUTH DAKOTA FROM AROUND SIOUX FALLS NORTHWARD... LASTING THROUGH MIDDAY IN SOUTHWEST MINNESOTA AND NORTHWEST IOWA. SNOW WILL TAPER OFF DURING THE AFTERNOON ACROSS THE AREA. * ACCUMULATIONS...SNOWFALL WILL RANGE FROM AROUND TWO INCHES NEAR SIOUX CITY TO 6 INCHES AROUND SIBLEY IOWA AND JACKSON MINNESOTA. * WIND AND VISIBILITY...EAST WINDS THIS MORNING WILL GRADUALLY SHIFT AROUND BY AFTERNOON TO NORTHEAST TO NORTH...AND INCREASE TO 15 TO 30 MPH. THIS MAY PRODUCE DRIFTING SNOW...ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
504 WWUS43 KFSD 251752 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1152 AM CST WED FEB 25 2015 IAZ001-002-012-013-020-MNZ071-072-080-081-089-090-097-098-SDZ039- 040-055-056-062-067-251900- /O.CAN.KFSD.WW.Y.0007.000000T0000Z-150225T2100Z/ LYON IA-OSCEOLA-SIOUX-O'BRIEN-PLYMOUTH-LINCOLN MN-LYON MN-MURRAY- COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE- MOODY-MINNEHAHA-LINCOLN SD- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...SIBLEY...ORANGE CITY...SIOUX CENTER...SHELDON... HARTLEY...SANBORN...LE MARS...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...MARSHALL...SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE... WORTHINGTON...JACKSON...LAKEFIELD...PIPESTONE...LUVERNE... DE SMET...ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON... FLANDREAU...SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG 1152 AM CST WED FEB 25 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. PERIODS OF FLURRIES OR VERY LIGHT SNOW WILL LINGER INTO EARLY THIS AFTERNOON...HOWEVER ONLY A COATING OF ADDITIONAL ACCUMULATION IS EXPECTED. $$ IAZ003-014-022-252100- /O.EXT.KFSD.WS.W.0003.000000T0000Z-150225T2100Z/ DICKINSON-CLAY IA-BUENA VISTA- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...STORM LAKE 1152 AM CST WED FEB 25 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...SNOW WILL CONTINUE TO DECREASE IN INTENSITY EARLY THIS AFTERNOON. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF AROUND AN INCH POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS OF 15 TO 30 MPH WILL CAUSE DRIFTING OF THE SNOW ON THE GROUND. VISIBILITIES AROUND A MILE WILL CONTINUE INTO EARLY AFTERNOON...BUT WILL IMPROVE AS SNOW DECREASES IN INTENSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ IAZ021-031-032-252100- /O.CON.KFSD.WW.Y.0007.000000T0000Z-150225T2100Z/ CHEROKEE-WOODBURY-IDA- INCLUDING THE CITIES OF...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK 1152 AM CST WED FEB 25 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * TIMING...SNOW WILL CONTINUE TO DECREASE IN INTENSITY INTO EARLY THIS AFTERNOON. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS OF UP TO AN INCH POSSIBLE. * WIND AND VISIBILITY...NORTHERLY WINDS OF 15 TO 30 MPH MAY PRODUCE DRIFTING SNOW...ESPECIALLY ON EAST-WEST ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
165 WWUS43 KFSD 252047 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 247 PM CST WED FEB 25 2015 IAZ003-014-022-252200- /O.EXP.KFSD.WS.W.0003.000000T0000Z-150225T2100Z/ DICKINSON-CLAY IA-BUENA VISTA- INCLUDING THE CITIES OF...SPIRIT LAKE...MILFORD...ARNOLDS PARK... SPENCER...STORM LAKE 247 PM CST WED FEB 25 2015 ...WINTER STORM WARNING WILL EXPIRE AT 3 PM CST THIS AFTERNOON... PERIODS OF VERY LIGHT SNOW AND FLURRIES WILL LINGER INTO THE EARLY EVENING...BUT ANY ADDITIONAL SNOW ACCUMULATION WILL ONLY BE UP TO A FEW TENTHS. $$ IAZ021-031-032-252200- /O.EXP.KFSD.WW.Y.0007.000000T0000Z-150225T2100Z/ CHEROKEE-WOODBURY-IDA- INCLUDING THE CITIES OF...CHEROKEE...SIOUX CITY...IDA GROVE... HOLSTEIN...BATTLE CREEK 247 PM CST WED FEB 25 2015 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... PERIODS OF VERY LIGHT SNOW AND FLURRIES WILL LINGER INTO THE EARLY EVENING...BUT ANY ADDITIONAL SNOW ACCUMULATION WILL ONLY BE UP TO A FEW TENTHS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 11:45 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Feb 24, 11:45 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1145 AM CST TUE FEB 24 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 348 AM CST TUE FEB 24 2015 STRONG TROUGH OBSERVED DIGGING TOWARD THE WESTERN GREAT LAKES EARLY THIS MORNING...WITH PUSH OF MILDER AIR ACROSS THE AREA. PREFRONTAL TROUGH ABOUT SPLITS THE CWA NORTHWEST AND SOUTHEAST...WITH MOST WELL MIXED TO THE NORTHWEST. STRONGEST WINDS FOR THE TIME BEING HAVE DIMINISHED IN LEE OF BUFFALO RIDGE AS FLOW DIRECTION HAS SHIFTED MORE WESTERLY AND GRADIENT WEAKENED NEAR LOCATION OF THE INVERTED TROUGH...BUT NOT BEFORE SOME LOCAL 45 TO 50 MPH WIND GUSTS DURING THE EVENING HOURS. MAIN COLD FRONT WITH UPPER WAVE PUSHING SOUTHWARD AT A FAIR CLIP ACROSS EASTERN NORTH DAKOTA. SHORT RANGE MODELS COMING UP SHORT THIS MORNING WITH THE MIXING AND WARMER AIR MASS ACROSS MUCH OF SD AND INTO SW MN EARLY THIS MORNING. AS A RESULT...MOST SHORT RANGE MODELS...INCLUDING RAP/NAM/GFS SEEM TO SHOW FAR TOO MUCH LOW LEVEL COOLING FAR TOO QUICKLY. IT WILL GET THERE...JUST NOT QUITE SO FAST...AND IN REALITY...TEMPS IN THE CLOUD BEARING LAYER WILL LIKELY NOT FALL INTO A REASONABLE ICE FAVORING PROFILE UNTIL LATER MORNING OR EARLY AFTERNOON AT BEST...AND PROBABLY NOT IN TOO LONG A WINDOW WHILE THE MOISTURE IS PRESENT. ALSO HAVE QUITE A BIT OF FORCED SUBSIDENCE THROUGH THE MORNING AND EARLY AFTERNOON PERIOD ON THE LARGER SCALE...WHICH REALLY DROPS ANY CHANCE OF MEASURABLE PRECIPITATION TODAY BACK TO VERY SHALLOW AND TERRAIN DRIVEN OFF THE GLACIAL HILLS. THUS...HAVE DECIDED TO REMOVE MENTION OF ANY MEASURABLE SNOWFALL FOR THE DAYTIME PERIOD. HAVE MAINTAINED TEMPERATURES TOWARD THE WARM SIDE OF GUIDANCE GIVEN THE SHORT TERM SHORTCOMINGS...AND THE MIXED ATMOSPHERE REGIME. WILL EVENTUALLY SEE THE ARCTIC FRONT SURGE SOUTHWARD INTO THE AREA BY MIDDAY...AND SHOULD TURN THE TEMPS AROUND WHICH WILL VARY FROM A STEADY TO SLOW RISE IN THE LOWER TO MID 30S PRIOR TO FRONTAL PASSAGE IN THE NORTHEAST...TO A NICE WARMING INTO THE LOWER 40S THROUGH THE MISSOURI RIVER CORRIDOR. WINDS WILL BECOME QUITE GUSTY AGAIN BY LATER MORNING AND AFTERNOON...ESPECIALLY EAST OF INTERSTATE 29. FOCUS FOR THE SHORT TO EARLY MEDIUM TERM OF THE FORECAST WILL BE PUT IN MOTION DURING THE LATTER EVENING HOURS...AND CONTINUE THROUGH THE REMAINDER OF THE NIGHT...WHICH WILL BE BAND OF SNOWFALL DEVELOPING ACROSS THE AREA. DECENT LOWER TO MID LEVEL BAROCLINIC ZONE WILL LIE IN WAIT ACROSS THE CWA...AS DECENT WAVE SLIPS INTO THE AREA BY LATER TONIGHT AND EARLY WEDNESDAY. WHILE THERE ARE SOME ABERRATIONS IN PRECIPITATION PLACEMENT...THE OVERALL SUITE IS STARTING TO SETTLE ON A BETTER BAND OF SNOWFALL FROM THE LOWER JAMES RIVER TO THE LOWER MISSOURI RIVER CORRIDOR... OR ROUGHLY BETWEEN K9V9 AND KMHE TOWARD KSUX. FOR THE MOST PART...STRONGER LIFT IS NOT COLLOCATED WITH THE DENDRITIC GROWTH ZONE...AND TEMPS AND LACK OF INSTABILITY ABOVE FRONTAL SURFACE ARE EXPECTED TO KEEP SNOW-LIQUID RATIOS IN CHECK... PROBABLY AVERAGING 12-14/1 IN THE MAIN BAND. WILL ALSO HAVE THE COMPLICATION OF LOWER LEVEL DRY AIR TO THE NORTHEAST...COMPLIMENTS OF THE JET STREAK EXITING TOWARD MINNESOTA AND WHICH FEATURES RIGHT ENTRANCE WILL ACT TO ENHANCE THE FRONTAL FORCING LATER TONIGHT ACROSS THE AREA. ALL WORK TO PRODUCE A BAND OF 1 TO 3 INCHES SNOWFALL ACROSS THE AREA BY DAYBREAK SOUTH AND WEST OF THE SIOUX FALLS METRO...WHILE THE FAR EAST AND NORTHEAST MAY YET TO SEE MEASURABLE IF DRY AIR CAN HOLD OFF PRECIPITATION LONG ENOUGH. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 348 AM CST TUE FEB 24 2015 ONGOING LIGHT TO MODERATE SNOWFALL BAND WILL CONTINUE THROUGH WEDNESDAY MORNING FOR THE MAJORITY OF THE FORECAST AREA. OUR NORTHEAST CORNER - MAINLY NEAR THE BUFFALO RIDGE AREA OF SOUTHWEST MINNESOTA WILL CONTINUE TO SEE MOISTURE ISSUES IMPACTING SNOWFALL AS DRY NORTHEAST LOW LEVEL WINDS LIMIT SNOWFALL IN THIS REGION. SNOWFALL POTENTIAL REMAINS GREATEST TO THE SOUTHWEST...FOR AREAS NEAR THE JAMES RIVER VALLEY INTO THE MISSOURI VALLEY AND NORTHWEST IOWA. CONTINUED TO FOLLOW A MORE MIDDLE GROUND SOLUTION FOR HIGHEST QPF PLACEMENT - BETWEEN THE MORE SOUTHERLY GFS SOLUTION AND NORTHERLY ECMWF. WHILE THERE IS NOT A HUGE DIFFERENCE BETWEEN THE MODELS...ANY SLIGHT CHANGE IN THE QPF AXIS WILL NUDGE THE LOCATION OF THE HIGHEST SNOWFALL TOTALS IN THIS SOMEWHAT NARROW BAND. FOR NOW IT LOOKS LIKE UP TO 3 TO 5 INCHES OF TOTAL SNOWFALL CAN BE EXPECTED ALONG AND WEST OF A WESSINGTON SPRINGS TO BERESFORD TO STORM LAKE LINE...WITH AMOUNTS QUICKLY TAPERING OFF TO THE EAST OF THIS LINE. SIOUX FALLS LOOKS TO BE AROUND 2 INCHES OR SO...BUT COULD EASILY SEE MORE IF THE MORE NORTHERLY SOLUTIONS PAN OUT. EXPECT THAT A WINTER WEATHER ADVISORY WILL BE NECESSARY WITH THIS SYSTEM...BUT AFTER CONSULTING WITH NEIGHBORING OFFICES...WILL HOLD OFF GIVEN THE MODEL UNCERTAINTY OF WHERE THE HEAVIER ACCUMULATIONS WILL FALL. TEMPERATURES WILL BE NEARLY STEADY IN THE TEENS AND LOWER 20S OR SLOWLY FALLING DURING THE DAY ON WEDNESDAY. WINDS WILL BE AROUND 10 TO 20 MPH FROM THE NORTHEAST. ARCTIC HIGH PRESSURE SLIDES SOUTHEAST ACROSS THE NORTHERN PLAINS LATE WEDNESDAY...MOVING OVERHEAD ON THURSDAY. CLOUDS WILL DECREASE THURSDAY MORNING...BUT DESPITE THE SUNSHINE FRIGID CONDITIONS WILL GRIP FORECAST AREA. AFTER EARLY MORNING LOWS IN THE SINGLE DIGITS BELOW ZERO...HIGHS WILL ONLY RECOVER INTO THE SINGLE DIGITS ABOVE ZERO. CHILLY NORTHERLY WINDS WILL DROP WIND CHILLS INTO THE 20S BELOW ZERO IN THE EARLY HOURS WITH LITTLE IMPROVEMENT IN THE DAYTIME. UPPER FLOW BEGINS TO WEST TO SOUTHWEST THIS WEEKEND AS A DEEP PACIFIC TROUGH SWINGS INTO THE FOUR CORNERS REGION. UNCERTAINTY INCREASES WITH THIS EVENT WITH THE ECMWF AND GFS SHOWING LARGER TIMING AND POSITIONAL DIFFERENCES THAN EARLIER RUNS. IMPULSES RIDING ALONG THE SOUTHERN OR NORTHERN STREAM WILL BRING THE POTENTIAL FOR SNOWFALL...BUT THE LOCATION OF THESE WAVES OR THERMAL BOUNDARIES ARE HARD TO PINPOINT. THE GFS IN PARTICULAR IS TRENDING FURTHER SOUTH AND IT STILL LOOKS LIKE THE BEST BET FOR ANY PRECIPITATION IN OUR FORECAST AREA WILL BE SOUTH OF I90. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1137 AM CST TUE FEB 24 2015 STILL EXPECTING A PERIOD OF SNOW LATER TONIGHT INTO WEDNESDAY REDUCING CIG AND VIS INTO THE IFR TO MVFR CATEGORY. LIKELY TO SEE SOME BRIEF LIFR VIS IN THE HEAVIER BAND. THIS LOCATION HAS SHIFTED NORTH...WITH FORECAST HEAVILY WEIGHTED TOWARDS THE GEM AND ECMWF. BLUSTERY NORTHWESTERLY WINDS THIS AFTERNOON WILL TURN EASTERLY TONIGHT AND SETTLE INTO THE 10 TO 15 KT RANGE. MAIN UNCERTAINTY WITH THIS TAF ISSUANCE IS THE START TIME OF THE LOWER VISIBILITY...AS THE NORTHWARD TREND MAY DELAY THIS AT KFSD AND KSUX. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...CHAPMAN LONG TERM... AVIATION...CHENARD
Hazardous weather outlook, Feb 24, 5:01 AM CST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 501 AM CST TUE FEB 24 2015 IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 054>056-062-251115- LYON IA-OSCEOLA-DICKINSON-O'BRIEN-CLAY IA-LINCOLN MN-LYON MN- MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY- BROOKINGS-MINER-LAKE-MOODY-MINNEHAHA- 501 AM CST TUE FEB 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A BAND OF LIGHT TO MODERATE SNOW WILL SPREAD ACROSS THE AREA LATE TONIGHT AND CONTINUE INTO WEDNESDAY AFTERNOON. ACCUMULATIONS UP TO AROUND 2 INCHES ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW WILL DIMINISH BY EARLY WEDNESDAY EVENING. WIND CHILL VALUES OF 20 BELOW TO 30 BELOW ZERO ARE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ012-020>022-031-032-NEZ013-014-SDZ050-052-053-057>061-063>071- 251115- SIOUX-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA- GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-HANSON-MCCOOK- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME- YANKTON-CLAY SD-UNION- 501 AM CST TUE FEB 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A BAND OF LIGHT TO MODERATE SNOW WILL SPREAD ACROSS THE AREA LATE THIS EVENING AND CONTINUE INTO WEDNESDAY AFTERNOON. ACCUMULATIONS AROUND 2 TO 5 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW WILL DIMINISH BY EARLY WEDNESDAY EVENING. WIND CHILL VALUES OF 15 BELOW TO 25 BELOW ZERO ARE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:51 PM CST | Winter Weather Advisory | FSD | Cherokee, Ida, Lyon, O'Brien, Osceola, Plymouth and 2 more | 24 hr |
| Feb 24, 2:55 PM CST | Winter Weather Advisory | FSD | Cherokee, Ida, Lyon, O'Brien, Osceola, Plymouth and 2 more | 24 hr |
Nearby
Winter Storm Warnings in Iowa, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.